MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number PRD-SC30-150
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Failure analysis conclusion: the stealth orbital atherectomy device (oad) was received at csi (with the viperwire engaged) for analysis.Adhered biological material was observed on the driveshaft and crown.The guide wire was removed from the driveshaft crown and tip bushing section with significant resistance.The guide wire could not be reloaded through the driveshaft.Embedded biological material was observed within the driveshaft located just proximally from the crown.The morphology of the biological material is unknown, and the exact root cause of the accumulating tissue remains unknown.Although the root cause of the accumulating tissue remains unknown, it is hypothesized that the device driveshaft became stuck on the guidewire after seizing due to the biological material accumulation.At the conclusion of the failure analysis investigation the perforation event could not be confirmed through analysis.However, the reported stuck-on-wire event was confirmed to be likely due to biological material accumulation on and inside of the driveshaft.(b)(4).
 
Event or Problem Description
A perforation occurred in the posterior tibial artery following use of the stealth orbital atherectomy device (oad) to treat a heavily calcified lesion.The oad became stuck on the guide wire.A covered stent was used to complete the procedure with no additional issue.The opinion of the physician was that the oad crown may have been too large for the vessel, which was about 2.0mm in diameter.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old hwy 8 nw
st. paul MN 55112
MDR Report Key8654692
Report Number3004742232-2019-00145
Device Sequence Number2566869
Product Code MCW
UDI-Device Identifier10852528005046
UDI-Public(01)10852528005046(17)220331(10)262788
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K110389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberPRD-SC30-150
Device Catalogue Number70056-04
Device Lot Number262788
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2019
Initial Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR